Log In Sign Up

Mirena Question...I'm a little worried...


Forum: 2011 Playroom

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To 2011 Playroom LinkBack Topic Tools Search this Topic Display Modes
  #1  
October 6th, 2011, 11:01 PM
Mega Super Mommy
Join Date: Sep 2010
Location: Arizona
Posts: 1,295
SO I got the Mirena IUD put in about 6 weeks ago... Just had it checked about 2 weeks ago and it was perfectly in place. HOwever for the last week I have been nauseated...like pregnancy kind of nausea. I was also spotting up until about the time I started feeling nauseous. Has anyone else had the mirena and had nausea from it? My doctor says its not really a side-effect and that I should take a pregnancy test...but I don't EVEN want to go there. I don't even want to THINK ABOUT IT. I know that's dumb, but gosh that is such a scary concept for me right now... There are so many risks with pregnancy with an IUD not to mention the fact that I have 4 kids already. I am really nervous and wondering if anyone else has experienced nausea with the IUD?
Thanks gals!
__________________
Reply With Quote
  #2  
October 7th, 2011, 12:16 AM
Rheya's Avatar sweet baby's mama
Join Date: Oct 2010
Location: Pacific NW
Posts: 282
I had the mirena and the side effects were just awful. My doctor told me that I should not have any noticeable side effects because the hormones were released locally and would not affect my body globally- but that was absolutely false. I had it removed 5 or 6 months after insertion. It caused nausea, yes, as well as weight gain, irritability, depression, dark spots on my skin, and facial hair growth (!!) to name a few... And the symptoms all began disappearing almost as soon as the thing was out. After my experience I read a lot of online forums where other women posted about similar problems- it is an AWFUL product in my opinion, and the information women are given about it is misleading at best. So sad because an IUD sounds like the perfect birth control in so many ways...
__________________



Reply With Quote
  #3  
October 7th, 2011, 02:42 AM
jessicag's Avatar Mega Super Mommy
Join Date: Dec 2010
Posts: 2,556
I have never had a IUD, but one of my close friends had the Mirena and she would complain of feeling sick alot. She had to have hers out like 6-8 weeks after she got it due to an allergic reaction (that she put ff being seen for-started with light spotting turned into dangerous amounts of bleeding).

IMO I think doctors try to sell Mirena like it is this amazing new thing when (IMO) its not. It has risks and it DOES have side affects. I see so many people say they were told by their doctors they shouldnt have side affects only to end up with absurd amounts of them.

As for the pregnancy thing, if its possible I would take one *just in case*.

Also as a side note I had a diffrent friend who had mirena and spotted for 6 months *after having it with no bleeding at all 3 months prior) then had it removed because of the random bouts of all the itme spotting.
__________________


Thanks so much to Jaidynsmum for my adorable siggy





10-30-12


Reply With Quote
  #4  
October 7th, 2011, 06:01 AM
no.absolutes's Avatar absolutelyNOT
Join Date: Jul 2010
Posts: 1,042
I don't have Mirena this time around, bur I feel pregnancy type sick a lot. I hear breastfeeding can do that?
__________________



Reply With Quote
  #5  
October 7th, 2011, 08:27 AM
Veteran
Join Date: Jul 2010
Location: Glasgow, Scotland
Posts: 373
I was just logging in to see if anyone was using Mirena. I've had mine 5 weeks and the last 2 i've had quite a lot of bleeding. I want it out. It's a good contraceptive though as it's stopped us DTD!!
__________________



Reply With Quote
  #6  
October 7th, 2011, 09:58 AM
Platinum Supermommy
Join Date: Oct 2008
Posts: 10,538
I, too, have heard many bad experiences with the Mirena, which is why I decided not to get it. I am already sensitive to hormones and I worried that it would affect more than the doctors tell you it will.

I agree with Jessica, though. Taking a pregnancy test won't affect whatever the result will be and if you are pregnant, it is very important to know ASAP so you can get your Mirena removed.

Good luck to you!
__________________
Shelley, mom to:

Reply With Quote
  #7  
October 8th, 2011, 01:22 PM
Super Mommy
Join Date: Dec 2010
Location: Arizona
Posts: 548
I got one... now that the initial spotting and bleeding is over I am so much more happy about it. I get pretty nauseous a lot but not sure if its from the IUD or just the breastfeeding or who knows what. At this point I have no idea when my last period was or what the deal is so I am planning on taking a test soon just to be safe anyways. It freaks me out to think I could be pregnant and not know it because of the whole I am on a form of birth control and have no "regular" period.
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 04:29 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0